Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Hi everyone I am new to this sight

  1. #1
    Join Date
    Jul 2008
    Location
    Tennessee
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Hi everyone I am new to this sight

    Hi everyone, I am new to this sight. I have been reading alot of your posts and it is amazing how alot of you sound like me. This Lupus is new for me. I was dx last year but I really didn't know much about it until I started researching. The chronic pain and fatigue, depression, also I have had alot of burning and itching in my feet and hands, does anyone have any suggestions? Sometimes I wake up in the middle of the night and am in alot of pain, plus sometimes the burning and itching. I am on plaquenil and Prednisone which has helped alot, but I get so tired easy. I had to quit my job due to this. I am 43, a mother of 4 and very happily married. My husband and my children are a major help to me. Well I hope to get some input and make some new friends. Hope to hear from you soon.

  2. #2
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi Tsears,

    My name is Rob, and I was diagnosed with with SLE in 2004, and MS in 2008. I have the same burning and itching in my hands and feet. It can be so severe that I'll cause bleeding in a futile attempt to scratch the itch away. I'm on plaquenil, and had an IV methylprednisone treatment about a month ago. For me the steroids really helped with the burn/itch. I also use a cortisone cream that my Dr. prescribed, and it also helps. You may want to ask your Dr./Rheumo if there is a topical cream like this that they would recommend. The fatigue can be opressive. Mine is like I'm covered in a lead blanket. The only thing I can do is rest, sleep, and try to wait it out. Mine comes and goes a couple times a week. I also had to stop working. I ran my own business and had to quit and sell the shop. I was becoming a safety hazard in my own shop around the machinery. My mental "fog", and the opressive fatigue made it a fairly easy decision, but I do miss it. I am on full Social Security Disability now. Having understanding friends and family are a very important thing. It sounds like you have a very supportive husband and kids. I can't tell you how much my family has helped me by being understanding of my situation, and my limitations. It hasn't always been that way, so it's really a gift to have supportive peolpe in my life. Anyway, I just wanted to say welcome. There are some great people here, and excellent information from people with many years of experience with Lupus. I'm glad you found us!

    Rob

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,673
    Blog Entries
    9
    Thanks
    1,555
    Thanked 912 Times in 576 Posts

    Default

    Hi Tsears;
    I just wanted to also welcome you to our family. Rob has given you some excellent advice with reference to the burning and itching. I hope that your doctor is able to prescribe something that will help. As Rob mentioned, treatment with corticosteroids (Prednisone) usually helps. However, if you've been using Prednisone for a while and the burning and itching persists, you and your doctor need to discuss an additional treatment to help relieve these symptoms.
    Also, we ALL truly understand the limitations forced on us by the debilitating fatigue caused by Lupus. Rob explained it succinctly, like being under a lead blanket. I could not have given it a better simile.
    Elsewhere, in these forums, are discussions where we have given each other advice and suggestions about dealing withe the fatigue. If you go to "search" above and type in the word "fatigue", all posts containing that word will come up. After reading them, hopefully you will have some options that might help you.
    I'm glad that you found us and that you joined our family. You are never alone here and everyone here is understanding, supportive, and informative. Again.....welcome

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Tsears,
    Welcome to the site. Saysusie and Rob gave you great advice. I too have problems with burning and itching feet and a blistery rash. My doctor put me on Imuran for it and that has helped a lot. I hope that you can get relief from this problem. Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  5. #5
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    2,998
    Thanks
    256
    Thanked 146 Times in 77 Posts

    Default

    Hey Tsears...

    Warm welcoming hugs..squeeze...

    First clip you nails. Times I've itch so hard without nails I've bruised my skin...

    Burning, itchy...Trying running under cold. then warm, then cold..water. Alternating. Pat dry...then massage with a heavy lotion like Keri. Massage and squeeze..and milk each finger and digit, using the palm grip of your hand and not just a finger grip...

    I find if I get the blood circulating they feel so much better...

    Are you on other medicines beside Plaquenil and scaryroids? Many pills have depression, behavioral... as a side effect. Magnifying no doubt our already somber mood from our illness, changing our lifestyle..stop working and etc...

    Depression can me mild or major, where are you with yours. Mine is usually a blah, melancholy and lasts about three days. Depression aggravates IT (Lupus) and well, IT causes us to be depressed. Times I feel what for, why...do you feel like that too? Want to talk more about your depression? I am here.

    Are you able to get some form of exercise in..stretching, walking, swimming. I love swimming, so buoyant, free, weightless and no pain pressure...

    I am 47, married...no children...

    Again welcome friend...
    Keep looking for your wellness.
    Hugs,
    Oluwa
    I have Lupus. So *^#@! what.

  6. #6
    Join Date
    Nov 2007
    Posts
    561
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Welcome tsears. Glad you found us.

    Kasey

  7. #7
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    welcome Tsears

    You should talk to your doctor about the itching. I wonder if it could be a reaction to medications. I know that plaquenil can do that.

    My doctor told me the best way for me to take the plaquenil was both pills right before bed with a small tub of yogart. She said it would lessen the side effects and it sure did.

    Talk to your doc and find out what you need to do.

    Hope you feel better soon hugs.
    Oh look ... a cookie

  8. #8
    Join Date
    Jun 2008
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi
    Welcome to the forum!! I do not get the burning and itching, but I do understand the fatigue and pain. I am sorry you are having a hard time. It looks like others gave you some great advice. I too had to quit my job I loved because of this illness.
    This is a great place to share & get support.
    Pam

  9. #9
    Join Date
    Jun 2008
    Location
    Quincy Ma
    Posts
    505
    Thanks
    2
    Thanked 15 Times in 14 Posts

    Default

    Hi Tears -
    Welcome! I also got the awful crazy itching on my hands and feet. I dont know if it was the lupus and CNS stuff, (sensory issues such as burning , tingling itching, are commom) or if it was the Plaquenil. I know that it started about three weeks or so after I started the Plaq, and completely stopped three days later.
    I believe someone else on the sight said the same exact thing happened to them. If it doesnt go away soon, I would call a doctor. But I would hate to see you go off of the Plaquenil for good if the itching is either temporary or something else all together. The plaq. is a great med with far less side effects than the others.
    Keep us posted and I hope you feel better soon.
    Lauri
    For God has not given us a spirit of fear; but of power, love and a sound mind. 2 Timothy 1:7

  10. #10
    Join Date
    Jul 2008
    Location
    Tennessee
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default thanks to all of you

    I just wanted to thank you all for the wonderful messages. It really feels great to know that they are people out there who have a heart and cares for one another. Again thank each and everyone of you for your replys and support. May God Bless you.

    Tsears

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •